Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2019, 5:59 PM EDT for 4 counties in Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 5:59 PM EDT (21:59 UTC)
- Expired
- May 19, 2019, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:40 PM EDT | TSTM WND DMG | Pittsboro, IN | LARGE TREE BRANCH SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:26 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
758
WUUS53 KIND 192159
SVRIND
INC011-063-107-133-192245-
/O.NEW.KIND.SV.W.0033.190519T2159Z-190519T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
559 PM EDT Sun May 19 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Hendricks County in central Indiana...
Southern Boone County in central Indiana...
Southeastern Montgomery County in west central Indiana...
Northeastern Putnam County in west central Indiana...
* Until 645 PM EDT.
* At 558 PM EDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Crawfordsville to 6 miles
southwest of Greencastle, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plainfield, Brownsburg, Greencastle, Danville, Avon, Pittsboro,
Whitestown, Ladoga, Jamestown, Roachdale, Bainbridge, Fillmore,
Coatesville, North Salem, Lizton, Amo, Carpentersville and
Groveland.
This includes the following highways...
Interstate 65 between mile markers 128 and 134.
Interstate 74 between mile markers 51 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3993 8684 4001 8631 3992 8631 3992 8633
3973 8633 3963 8693
TIME...MOT...LOC 2158Z 263DEG 32KT 3990 8679 3958 8692
HAIL...1.00IN
WIND...60MPH
$$
AW/501 follow-up statement
760
WWUS53 KIND 192215
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
615 PM EDT Sun May 19 2019
INC107-133-192225-
/O.CAN.KIND.SV.W.0033.000000T0000Z-190519T2245Z/
Montgomery IN-Putnam IN-
615 PM EDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
NORTHEASTERN PUTNAM COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and west central Indiana.
LAT...LON 4001 8631 3992 8631 3992 8633 3973 8633
3968 8669 3983 8669 3995 8665
TIME...MOT...LOC 2215Z 263DEG 32KT 3992 8661 3960 8674
$$
INC011-063-192245-
/O.CON.KIND.SV.W.0033.000000T0000Z-190519T2245Z/
Hendricks IN-Boone IN-
615 PM EDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HENDRICKS AND SOUTHERN BOONE COUNTIES...
At 615 PM EDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Danville to 6 miles southeast of
Greencastle, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Plainfield, Brownsburg, Danville, Avon, Pittsboro, Whitestown,
Jamestown, Coatesville, North Salem, Lizton and Amo.
This includes the following highways...
Interstate 65 between mile markers 128 and 134.
Interstate 74 between mile markers 51 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 8631 3992 8631 3992 8633 3973 8633
3968 8669 3983 8669 3995 8665
TIME...MOT...LOC 2215Z 263DEG 32KT 3992 8661 3960 8674
HAIL...1.00IN
WIND...60MPH
$$
AW/50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:51 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 19, 4:51 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 451 PM EDT Sun May 19 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 310 PM EDT Sun May 19 2019 A cold front will move through central Indiana tonight. Thunderstorms are possible along and ahead of the front. Much cooler weather moves in for the start of the work week. A front will meander across the area mid to late week, bringing chances for rain at times mid-week into next weekend. Temperatures will rebound to above normal mid-week and then remain there. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 310 PM EDT Sun May 19 2019 Early this afternoon a dry slot was moving into central Indiana, ending the widespread rainfall. However, a line of storms had developed in central Illinois ahead of a cold front. The line of storms will move across central Indiana during the rest of the afternoon and into the early evening hours before 00Z. Will handle with a pre-first period in the text products to cover this. Severe storms remain possible with building instability and some decent shear, but at the moment am not expecting widespread severe weather. HRRR and some other models indicate still some shower or thunderstorm potential with the front itself as it moves across the area after 00Z. Will have some low PoPs this evening. Colder air will move in overnight, and some stratocumulus will accompany it. Will keep skies partly cloudy. The model blend looks reasonable for temperatures. && .SHORT TERM...(Monday through Wednesday) Issued at 310 PM EDT Sun May 19 2019 Models are close enough that the model blend initialization was accepted for most items. The colder air and stratocumulus will stick around on Monday, keeping skies partly cloudy and high temperatures only in the 60s most areas. Dry and cool conditions will continue into Tuesday with some upper ridging briefly working into the area. A large upper system across the western part of the country will send some energy just to the northwest of the area Tuesday night into Wednesday. This will also bring a warm front through the area. Forcing isn't that impressive with the strongest forcing remaining out of central Indiana. Will go with mainly chance category PoPs. The warm front will allow temperatures to return into the 80s for highs on Wednesday. && .LONG TERM /Wednesday night through Thursday/... Issued at 312 PM EDT Sun May 19 2019 Accepted the initialization. An upper level high will sit over the deep south for much of long term range. Models are showing a couple of short waves that may affect the area during that time so there are a couple chances for rain. The best chance looks to be Memorial Day weekend as models are in agreement that there will be precipitation but exact timing and location are still to be seen. Temperatures will be above normal as highs are anticipated to be in the 80s. && .AVIATION /Discussion for the 19/21Z TAF Update/... Issued at 446 PM EDT Sun May 19 2019 Update... Narrowed VCTS into the Sun 22Z to Mon 01Z time frame for now... will amend further with more detailed timing over the next few hours. Previous Discussion... Generally VFR conditions expected through the period, with some MVFR or worse conditions mainly in convection this afternoon into early evening. Gusty winds will continue this afternoon. Main area of rain will continue to move out of the sites early in the period. Scattered convection will then move in ahead of an approaching cold front. There are some patches of MVFR clouds across Illinois that will move into the area and may cause brief periods of MVFR ceilings even outside of convection this afternoon. Overnight will be dry with a stratocumulus deck moving in from the north. For now kept this VFR but MVFR not out of the question. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....KH AVIATION...50/TDUD
Hazardous weather outlook, May 19, 4:14 AM EDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 414 AM EDT Sun May 19 2019 INZ021-028>031-035>049-051>057-060>065-067>072-201000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 414 AM EDT Sun May 19 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Showers and thunderstorms. Severe storms possible this afternoon and evening. Windy conditions. Hazards: Damaging winds...large hail...heavy rain and lightning. A few tornadoes possible as well. Non-thunderstorm wind gusts to near 40 mph at times. Timing: Storms possible through this evening. The best threat for severe weather from 2 pm through 9 pm. Gusty winds outside of storms through early evening. Discussion: Showers and thunderstorms are expected today ahead of a cold front. Severe storms are possible this afternoon and evening. Dry and cooler weather is expected overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms will be possible at times late Tuesday into next weekend. Some of the storms could be strong. Discussion: After a dry and cooler start to the week...additional chances for rain and thunderstorms will come for the second half of the upcoming week as strong low pressure tracks from the central Plains into the upper Midwest with a frontal boundary lingering across the Ohio Valley. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Local storm report, May 19, 5:09 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
509 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG ATTICA 40.29N 87.25W
05/19/2019 FOUNTAIN IN UTILITY COMPANY
POWER OUTAGES REPORTED.
&&
KHLocal storm report, May 19, 5:17 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ATTICA 40.29N 87.25W
05/19/2019 FOUNTAIN IN UTILITY COMPANY
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
ATTICA. OVER 300 POWER OUTAGES REPORTED.
&&
KHLocal storm report, May 19, 5:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
524 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND GST 3 E FLORA 40.54N 86.47W
05/19/2019 E60 MPH CARROLL IN PUBLIC
RELAYED VIA BROADCAST MEDIA.
&&
KHLocal storm report, May 19, 5:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 1 ENE DARLINGTON 40.11N 86.77W
05/19/2019 M57 MPH MONTGOMERY IN PUBLIC
&&
KHLocal storm report, May 19, 5:41 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 NNW VEEDERSBURG 40.13N 87.27W
05/19/2019 FOUNTAIN IN UTILITY COMPANY
REPORTS OF ABOUT 1000 USERS WITHOUT POWER
ACROSS FOUNTAIN CO.
&&
KHLocal storm report, May 19, 5:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG THORNTOWN 40.13N 86.61W
05/19/2019 BOONE IN AMATEUR RADIO
LARGE 12 INCH DIAMETER LIVE TREE LIMB DOWN.
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:36 PM EDT | Special Weather Statement | IND | Fountain, Vermillion, Warren | 39 min |
| May 19, 3:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Vermillion, Warren | 50 min |
| May 19, 4:07 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Vermillion | 38 min |
| May 19, 4:27 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Fountain, Montgomery, Tippecanoe | 48 min |
| May 19, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Parke, Putnam and 1 more | 31 min |
| May 19, 5:11 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Montgomery, Tippecanoe, Tipton | 49 min |
| May 19, 5:22 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 38 min |
| May 19, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Vigo | 48 min |
| May 19, 5:53 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Hamilton, Howard, Madison, Tipton | 52 min |
| May 19, 6:36 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion and 2 more | 24 min |
| May 19, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Rush, Shelby | 38 min |
| May 19, 6:54 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more | 51 min |
| May 19, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Rush, Shelby | 50 min |
| May 19, 7:32 PM EDT | Tornado Warning | IND | Rush, Shelby | 28 min |
| May 19, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Randolph | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.